MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-35
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that when delivering the pipeline flex with shield technology stent within the patient, it encountered resistance in the middle of the phenom 27 microcatheter and could neither be retrieved nor deployed.To ensure patient safety, the stent together with the microcatheter were removed from the patient.Outside the patient's body, the stent was separated from the microcatheter, and pleating deformation of the stent was observed, which caused it to be stuck inside the microcatheter and unable to be pushed out.It was also reported that the stent was not stuck.The stent was replaced with another stent of the same model but 5 mm shorter for implantation using the same microcatheter, without changing the microcatheter.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, c7 segment aneurysm with a max diameter of 12 mm and a 11 mm neck diameter.The landing zone arterial diameter was 3.2 mm distally and 3.7 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as within the acceptable range.The hospital required all flow-diverting stent procedures to continue dual antiplatelet therapy for 7 days with testing.The angiographic result post procedure reported large aneurysm.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The catheter was flushed continuously with heparanized saline.There was no damage to the catheter or pushwire.Ancillary devices included 8f guide catheter, navien intracranial support catheter, phenom27 microcatheter, synchro14 guidewire.
 
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter: product id unk-nv-fg15 (unknown);  medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that it was clarified that the stent was stuck in the middle of the catheter.The stent had a "pleating deformation" on the mid-segment.There were no causes or contributing factors identified for the resistance or the stent deformation.It was confirmed the stent deformation was not caused by the catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24649920
Report Number2029214-2026-00487
Device Sequence Number10168703
Product Code OUT
UDI-Device Identifier00763000449056
UDI-Public(01)00763000449056(17)280818(10)D058507
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-350-35
Device Catalogue NumberPED2-350-35
Device Lot NumberD058507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer03/25/2026
05/01/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/21/2026
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale